Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 43, NWS Fort Worth, TX

July 30, 2009Hill County, Navarro County, Texas

NWS Fort Worth, TX issued this tornado warning at Jul 30, 2009, 5:59 AM CDT for Hill County, Navarro County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 5:59 AM CDT (10:59 UTC)
Expired
Jul 30, 2009, 6:30 AM CDT
In force
31 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Hill County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 12:52 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 301059
TORFWD
TXC217-349-301130-
/O.NEW.KFWD.TO.W.0043.090730T1059Z-090730T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL HILL COUNTY IN NORTH CENTRAL TEXAS...
  WESTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 630 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR MERTENS...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  FROST BY 610 AM CDT...
  BLOOMING GROVE BY 620 AM CDT...
  DAWSON AND BARRY BY 630 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3182 9658 3197 9700 3209 9696 3209 9695
      3207 9694 3210 9687 3215 9654
TIME...MOT...LOC 1059Z 286DEG 27KT 3204 9694

$$


CAVANAUGH
1 follow-up statement
000 
WWUS54 KFWD 301129
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 AM CDT THU JUL 30 2009

TXC217-349-301139-
/O.EXP.KFWD.TO.W.0043.000000T0000Z-090730T1130Z/
NAVARRO TX-HILL TX-
629 AM CDT THU JUL 30 2009

...THE TORNADO WARNING FOR EAST CENTRAL HILL AND SOUTHWESTERN NAVARRO
COUNTIES EXPIRES AT 630 AM CDT...

AT 629 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. 
THE TORNADO WARNING HAS EXPIRED.  A SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT THROUGH 7 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3182 9658 3197 9700 3209 9696 3209 9695
      3207 9694 3210 9687 3215 9654
TIME...MOT...LOC 1129Z 286DEG 27KT 3198 9668

$$


CAVANAUGH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jul 30, 4:51 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 30, 4:51 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
451 AM CDT THU JUL 30 2009

.UPDATE...
QUICK UPDATE TO EXPAND WATCH 638 TO THE SOUTHEAST...ADDING 6
COUNTIES. WILL REEVALUATE AGAIN IN A FEW HOURS.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT THU JUL 30 2009/
MCS MOVING INTO THE NORTHWESTERN PORTIONS OF THE CWA WILL CONTINUE
TO TRACK SOUTH AND SOUTHEAST THIS MORNING. SOME EMBEDDED SEVERE
STORMS WITH DAMAGING WIND WILL CONTINUE TO BE POSSIBLE. HEAVY RAIN
WILL ALSO BE A MAIN THREAT. THE MODELS DO NOT HAVE A GOOD HANDLE
ON THIS EVENT AND ARE TOO SLOW WITH THE SYSTEM. THINK THAT THE MCS
WILL WEAKEN DURING THE MORNING HOURS AS THE LOW LEVEL JET WEAKENS
AFTER DAYBREAK. HOWEVER...GOOD RAINFALL SHOULD AFFECT MUCH OF
NORTH TEXAS BEFORE THE SYSTEM EITHER COMPLETELY DISSIPATES OVER
NORTH TEXAS OR MOVES TO THE EAST.

ANOTHER FRONT WILL MOVE INTO NORTH TEXAS TODAY BEHIND THIS SYSTEM
AND IS FORECAST TO PUSH INTO THE SOUTHERN COUNTIES OF NORTH TEXAS
BEFORE STALLING. WILL KEEP CHANCE POPS ON FRIDAY WITH THIS FRONTAL
BOUNDARY WANDERING AROUND THE REGION AND ADDITIONAL IMPULSES
MOVING OVERHEAD. RAIN CHANCES WILL THEN TAPER OFF FOR THE WEEKEND
AS THE BROAD TROUGH SHIFTS EAST AND AN UPPER LEVEL RIDGE
STRENGTHENS TO OUR WEST.

THE UPPER LEVEL RIDGE WILL REMAIN TO OUR WEST THROUGH TUESDAY AND
THEN BEGIN MOVING EAST ON WEDNESDAY. TEMPERATURES WILL QUICKLY
WARM THIS WEEKEND BUT SHOULD HOLD IN THE 90S AND NEAR 100.
TEMPERATURES BY MID WEEK WILL LIKELY BE WARMER.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  72  89  77  94 /  80  30  40  20  20
WACO, TX              92  75  94  78  98 /  80  40  40  20  20
PARIS, TX             85  68  86  74  89 /  80  30  40  20  20
DENTON, TX            87  71  88  74  95 /  70  30  40  20  20
MCKINNEY, TX          84  68  88  72  93 /  80  30  40  20  20
DALLAS, TX            87  74  89  79  95 /  80  30  40  20  20
TERRELL, TX           86  70  89  76  93 /  80  40  40  20  20
CORSICANA, TX         92  74  93  77  94 /  80  40  40  20  20
TEMPLE, TX            93  76  95  77  99 /  70  40  40  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

69/82
Hazardous weather outlook, Jul 30, 3:41 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
341 AM CDT THU JUL 30 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
341 AM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A COMPLEX OF THUNDERSTORMS WILL MARCH ACROSS NORTH TEXAS THIS MORNING.
SOME EMBEDDED SEVERE STORMS WILL BE POSSIBLE WITH THIS LINE OF
STORMS. DAMAGING WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS
BUT SMALL HAIL IS ALSO POSSIBLE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL CONTINUE FRIDAY ACROSS NORTH TEXAS.
LOCALIZED FLASH FLOODING AND SEVERE WEATHER WILL REMAIN POSSIBLE.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ALONG THE LINE OF
THUNDERSTORMS THIS MORNING.

82/JLD

In the hours before

Local storm report, Jul 30, 3:47 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CDT THU JUL 30 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TSTM WND GST     EASTLAND                32.40N  98.82W
07/30/2009  M61 MPH          EASTLAND           TX   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS THAT A WEATHER STATION AT
            EASTLAND MIDDLE SCHOOL MEASURED A 61 MPH WIND GUST.
Special weather statement, Jul 30, 4:04 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 AM CDT THU JUL 30 2009

TXZ102-103-300930-
WISE TX-DENTON TX-
404 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY
  EASTERN WISE COUNTY

AT 404 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
DECATUR TO 4 MILES SOUTHEAST OF DECATUR TO 12 MILES SOUTH OF
BRIDGEPORT...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE AURORA...BOYD...DECATUR...
KRUM AND COTTONDALE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3314 9721 3300 9751 3300 9790 3301 9792
      3318 9767 3341 9760 3341 9718
TIME...MOT...LOC 0904Z 270DEG 17KT 3332 9752 3318 9756
          3304 9777

85/NH
Special weather statement, Jul 30, 4:33 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CDT THU JUL 30 2009

TXZ118-301000-
TARRANT TX-
433 AM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  TARRANT COUNTY

AT 431 AM CDT...A SQUALL LINE WAS MOVING EAST TOWARDS WESTERN
PORTIONS OF THE METROPLEX.  THIS LINE OF STRONG TO SEVERE
THUNDERSTORMS LOOKS TO MOVE INTO WESTERN TARRANT COUNTY AROUND 5 AM
CDT.  STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS IN THE
EVENT THAT A WARNING IS ISSUED.

CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...AZLE...
BEDFORD...BENBROOK...BLUE MOUND...COLLEYVILLE...CROWLEY...
DALWORTHINGTON GARDENS...EAGLE MOUNTAIN...EDGECLIFF...EULESS...
EVERMAN...FOREST HILL...FORT WORTH...GRAPEVINE...HALTOM CITY...
HASLET...HURST...KELLER...KENNEDALE...LAKE WORTH...LAKESIDE...
MANSFIELD...NORTH RICHLAND HILLS...PANTEGO...PECAN ACRES...PELICAN
BAY...RENDON...RICHLAND HILLS...RIVER OAKS...SAGINAW...SANSOM PARK...
SOUTHLAKE...WATAUGA...WESTWORTH AND WHITE SETTLEMENT.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3299 9703 3256 9703 3256 9754 3290 9755
      3300 9754
TIME...MOT...LOC 0931Z 270DEG 33KT 3293 9770

CAVANAUGH
Local storm report, Jul 30, 4:39 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 AM CDT THU JUL 30 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     TSTM WND GST     WEATHERFORD             32.76N  97.77W
07/30/2009  E60 MPH          PARKER             TX   AMATEUR RADIO

            ESTIMATED, SOME POWER OUTAGES IN TOWN.
Local storm report, Jul 30, 5:09 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 AM CDT THU JUL 30 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND GST     GRANBURY                32.44N  97.79W
07/30/2009  E70 MPH          HOOD               TX   LAW ENFORCEMENT
Local storm report, Jul 30, 5:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CDT THU JUL 30 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND GST     1 S DESOTO              32.58N  96.86W
07/30/2009  E67 MPH          DALLAS             TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:11 AM CDTSpecial Weather StatementFWDMontague34 min
Jul 30, 1:16 AM CDTSpecial Weather StatementFWDYoung29 min
Jul 30, 1:35 AM CDTSevere Thunderstorm WarningFWDMontague55 min
Jul 30, 1:45 AM CDTSpecial Weather StatementFWDYoung30 min
Jul 30, 2:19 AM CDTFlash Flood WarningFWDYoung3 hr
Jul 30, 2:20 AM CDTSpecial Weather StatementFWDHenderson55 min
Jul 30, 2:36 AM CDTFlash Flood WarningFWDAnderson, Henderson3 hr
Jul 30, 2:43 AM CDTSevere Thunderstorm WarningFWDStephens, Young62 min
Jul 30, 2:56 AM CDTAreal Flood AdvisoryFWDJack, Young3 hr
Jul 30, 3:07 AM CDTFlash Flood WarningFWDJack, Young3 hr
Jul 30, 3:13 AM CDTSevere Thunderstorm WarningFWDEastland62 min
Jul 30, 3:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens65 min
Jul 30, 3:50 AM CDTAreal Flood AdvisoryFWDWise115 min
Jul 30, 3:53 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath67 min
Jul 30, 4:00 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker60 min
Jul 30, 4:04 AM CDTSpecial Weather StatementFWDWise26 min
Jul 30, 4:07 AM CDTSevere Thunderstorm WarningFWDHood53 min
Jul 30, 4:13 AM CDTTornado WarningFWDParker47 min
Jul 30, 4:25 AM CDTAreal Flood AdvisoryFWDHood, Palo Pinto, Parker, Stephens3 hr
Jul 30, 4:33 AM CDTSpecial Weather StatementFWDTarrant27 min
Jul 30, 4:36 AM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Hood, Somervell54 min
Jul 30, 4:38 AM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant67 min
Jul 30, 4:45 AM CDTTornado WarningFWDTarrant45 min
Jul 30, 5:05 AM CDTSevere Thunderstorm WarningFWDBosque, Hill55 min
Jul 30, 5:06 AM CDTAreal Flood AdvisoryFWDDenton, Johnson, Tarrant3 hr
Jul 30, 5:25 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant65 min
Jul 30, 5:29 AM CDTTornado WarningFWDHill31 min
Jul 30, 5:31 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Jul 30, 5:36 AM CDTTornado WarningFWDDallas, Ellis24 min
Jul 30, 5:42 AM CDTFlash Flood WarningFWDDallas, Denton, Ellis, Johnson, Tarrant2 hr
Jul 30, 5:57 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, Limestone, McLennan, Navarro63 min
Jul 30, 6:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt57 min
Jul 30, 6:19 AM CDTAreal Flood AdvisoryFWDCollin, Kaufman, Rockwall3 hr
Jul 30, 6:25 AM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan65 min
Jul 30, 6:36 AM CDTSevere Thunderstorm WarningFWDAnderson, Falls, Freestone, Henderson, Leon, Limestone and 2 more54 min
Jul 30, 6:45 AM CDTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Lamar, Rains3 hr
Jul 30, 6:50 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hopkins, Hunt, Lamar85 min
Jul 30, 7:14 AM CDTSpecial Weather StatementFWDMilam, Robertson31 min
Jul 30, 7:16 AM CDTSpecial Weather StatementFWDHenderson, Rains, Van Zandt29 min
Jul 30, 7:25 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt2 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.